Alert archive / Texas / Winter Storm Warnings in 2011

Winter Storm Warning 3, NWS Amarillo, TX

December 5, 20116 counties in Texas

NWS Amarillo, TX issued this winter storm warning at Dec 5, 2011, 3:02 PM CST for 6 counties in Texas. It was in force for 5 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 5, 2011, 3:02 PM CST (21:02 UTC)
Expired
Dec 5, 2011, 7:54 PM CST
In force
5 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Deaf Smith County, TX, Oldham County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 23 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 5, 3:15 PM CSTSNOW 2.5Canyon, TX
Dec 5, 3:42 PM CSTSNOW 417 Sse Canyon, TX
Dec 5, 4:30 PM CSTSNOW 26 W Amarillo, TX
Dec 5, 4:59 PM CSTSNOW 58 Ssw Romero, TX
Dec 5, 6:00 PM CSTSNOW 11 Nnw Boys Ranch, TX
Dec 5, 6:00 PM CSTSNOW 1.87 Ene Amarillo, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WWUS44 KAMA 052102
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
302 PM CST MON DEC 5 2011

TXZ011>013-016>018-060200-
/O.UPG.KAMA.WW.Y.0008.000000T0000Z-111206T1200Z/
/O.NEW.KAMA.WS.W.0003.111205T2102Z-111206T0200Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE
302 PM CST MON DEC 5 2011

...WINTER STORM WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 
8 PM CST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

* EVENT...SNOW AND AREAS OF BLOWING SNOW WILL CONTINUE THROUGH
  TONIGHT. SNOW ACCUMULATIONS BY EARLY TUESDAY MORNING WILL BE
  BETWEEN ONE AND FOUR INCHES ACROSS THE SOUTHWEST AND SOUTH CENTRAL
  TEXAS PANHANDLE.

* TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH MUCH OF 
  TONIGHT...THEN SLOWLY DIMINISH TO FLURRIES LATER TONIGHT 
  BEFORE ENDING NEAR SUNRISE TUESDAY. 

* IMPACTS...THE EVENING RUSH HOUR COMMUTE WITH GREATLY BE IMPACTED BY
  SNOW AND BLOWING SNOW. HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED
  ALONG INTERSTATE 40 AND INTERSTATE 27 AT TIMES THROUGH THIS
  EVENING. NORTH WINDS OF 15 TO 25 MPH WITH SOME HIGHER GUSTS THROUGH
  THIS EVENING WILL LIKELY RESULT IN AREAS OF BLOWING SNOW AT TIMES
  ALONG WITH REDUCED VISIBILITIES PRODUCING NEAR WHITEOUT CONDITIONS.
  WIND SPEEDS WILL WEAKEN THIS EVENING AND THE THREAT FOR BLOWING
  SNOW WILL DIMINISH. WIND CHILL VALUES WILL BE BETWEEN 5 DEGREES
  BELOW ZERO AND 5 DEGREES ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

OKZ001-TXZ001>003-006>008-060200-
/O.CON.KAMA.WW.Y.0008.000000T0000Z-111206T1200Z/
CIMARRON-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS...
BORGER
302 PM CST MON DEC 5 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT
UNTIL 6 AM CST TUESDAY.

* EVENT...SNOW AND AREAS OF BLOWING SNOW WILL CONTINUE THROUGH
  TONIGHT. SNOW ACCUMULATIONS BY EARLY TUESDAY MORNING WILL BE
  BETWEEN ONE AND FOUR INCHES ACROSS THE WESTERN OKLAHOMA AND
  NORTHWEST TEXAS PANHANDLES.

* TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH MUCH OF 
  TONIGHT...THEN SLOWLY DIMINISH TO FLURRIES LATER TONIGHT 
  BEFORE ENDING NEAR SUNRISE TUESDAY. 

* IMPACTS...HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED AT 
  TIMES THROUGH TONIGHT. IN ADDITION...NORTH WINDS OF 15 TO 25 
  MPH WITH SOME HIGHER GUSTS THROUGH THIS EVENING WILL LIKELY 
  RESULT IN AREAS OF BLOWING SNOW AT TIMES ALONG WITH REDUCED 
  VISIBILITIES AND WIND CHILL VALUES BETWEEN 5 DEGREES BELOW 
  ZERO AND 5 DEGREES ABOVE ZERO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ALONG WITH
BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. IF YOU MUST GO OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF
CLOTHES WILL KEEP YOU WARMER THAN A SINGLE HEAVY COAT. A HAT IS
ALSO IMPORTANT AS 20 PERCENT OF BODY HEAT LOSS IS THROUGH THE
HEAD.

&&

$$

TB
2 follow-up statements
574 
WWUS44 KAMA 052225 CCA
WSWAMA

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
302 PM CST MON DEC 5 2011

CORRECTED TYPOGRAPHICAL ERROR

TXZ011>013-016>018-060200-
/O.UPG.KAMA.WW.Y.0008.000000T0000Z-111206T1200Z/
/O.NEW.KAMA.WS.W.0003.111205T2102Z-111206T0200Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE
302 PM CST MON DEC 5 2011

...WINTER STORM WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL
8 PM CST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN
EFFECT.

* EVENT...SNOW AND AREAS OF BLOWING SNOW WILL CONTINUE THROUGH
  TONIGHT. SNOW ACCUMULATIONS BY EARLY TUESDAY MORNING WILL BE
  BETWEEN ONE AND FOUR INCHES ACROSS THE SOUTHWEST AND SOUTH CENTRAL
  TEXAS PANHANDLE.

* TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH MUCH OF
  TONIGHT...THEN SLOWLY DIMINISH TO FLURRIES LATER TONIGHT
  BEFORE ENDING NEAR SUNRISE TUESDAY.

* IMPACTS...THE EVENING RUSH HOUR COMMUTE WILL GREATLY BE IMPACTED BY
  SNOW AND BLOWING SNOW. HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED
  ALONG INTERSTATE 40 AND INTERSTATE 27 AT TIMES THROUGH THIS
  EVENING. NORTH WINDS OF 15 TO 25 MPH WITH SOME HIGHER GUSTS THROUGH
  THIS EVENING WILL LIKELY RESULT IN AREAS OF BLOWING SNOW AT TIMES
  ALONG WITH REDUCED VISIBILITIES PRODUCING NEAR WHITEOUT CONDITIONS.
  WIND SPEEDS WILL WEAKEN THIS EVENING AND THE THREAT FOR BLOWING
  SNOW WILL DIMINISH. WIND CHILL VALUES WILL BE BETWEEN 5 DEGREES
  BELOW ZERO AND 5 DEGREES ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

&&

$$

OKZ001-TXZ001>003-006>008-060200-
/O.CON.KAMA.WW.Y.0008.000000T0000Z-111206T1200Z/
CIMARRON-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS...
BORGER
302 PM CST MON DEC 5 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT
UNTIL 6 AM CST TUESDAY.

* EVENT...SNOW AND AREAS OF BLOWING SNOW WILL CONTINUE THROUGH
  TONIGHT. SNOW ACCUMULATIONS BY EARLY TUESDAY MORNING WILL BE
  BETWEEN ONE AND FOUR INCHES ACROSS THE WESTERN OKLAHOMA AND
  NORTHWEST TEXAS PANHANDLES.

* TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH MUCH OF
  TONIGHT...THEN SLOWLY DIMINISH TO FLURRIES LATER TONIGHT
  BEFORE ENDING NEAR SUNRISE TUESDAY.

* IMPACTS...HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED AT
  TIMES THROUGH TONIGHT. IN ADDITION...NORTH WINDS OF 15 TO 25
  MPH WITH SOME HIGHER GUSTS THROUGH THIS EVENING WILL LIKELY
  RESULT IN AREAS OF BLOWING SNOW AT TIMES ALONG WITH REDUCED
  VISIBILITIES AND WIND CHILL VALUES BETWEEN 5 DEGREES BELOW
  ZERO AND 5 DEGREES ABOVE ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ALONG WITH
BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. IF YOU MUST GO OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF
CLOTHES WILL KEEP YOU WARMER THAN A SINGLE HEAVY COAT. A HAT IS
ALSO IMPORTANT AS 20 PERCENT OF BODY HEAT LOSS IS THROUGH THE
HEAD.

&&

$$

TB/JC
071 
WWUS44 KAMA 060154
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
754 PM CST MON DEC 5 2011

TXZ011>013-016>018-061200-
/O.CAN.KAMA.WS.W.0003.000000T0000Z-111206T0200Z/
/O.EXA.KAMA.WW.Y.0008.000000T0000Z-111206T1200Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE
754 PM CST MON DEC 5 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT 
UNTIL 6 AM CST TUESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.


* EVENT...SNOW AND AREAS OF BLOWING SNOW WILL CONTINUE THROUGH
  TONIGHT. SNOW ACCUMULATIONS BY EARLY TUESDAY MORNING WILL BE
  BETWEEN ONE AND FOUR INCHES ACROSS THE SOUTHWEST AND SOUTH CENTRAL
  TEXAS PANHANDLE.

* TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH MUCH OF 
  TONIGHT...THEN SLOWLY DIMINISH TO FLURRIES LATER TONIGHT 
  BEFORE ENDING NEAR SUNRISE TUESDAY. 

* IMPACTS...HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED AT TIMES
  THROUGH TONIGHT. IN ADDITION...NORTH WINDS OF 10 TO 15 MPH WITH
  SOME HIGHER GUSTS TONIGHT WILL LIKELY RESULT IN AREAS  OF BLOWING
  SNOW AT TIMES ALONG WITH REDUCED VISIBILITIES AND WIND CHILL VALUES
  FALLING TO BETWEEN 5 DEGREES BELOW ZERO AND ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ALONG WITH
BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. IF YOU MUST GO OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF
CLOTHES WILL KEEP YOU WARMER THAN A SINGLE HEAVY COAT. A HAT IS
ALSO IMPORTANT AS 20 PERCENT OF BODY HEAT LOSS IS THROUGH THE
HEAD.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

OKZ001-TXZ001>003-006>008-061200-
/O.CON.KAMA.WW.Y.0008.000000T0000Z-111206T1200Z/
CIMARRON-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS...
BORGER
754 PM CST MON DEC 5 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT
UNTIL 6 AM CST TUESDAY.

* EVENT...SNOW AND AREAS OF BLOWING SNOW WILL CONTINUE THROUGH 
  TONIGHT. SNOW ACCUMULATIONS BY EARLY TUESDAY MORNING WILL BE 
  BETWEEN ONE AND FOUR INCHES ACROSS THE WESTERN OKLAHOMA AND 
  NORTHWEST TEXAS PANHANDLES. 

* TIMING...PERIODS OF SNOW WILL CONTINUE THROUGH MUCH OF 
  TONIGHT...THEN SLOWLY DIMINISH TO FLURRIES LATER TONIGHT 
  BEFORE ENDING NEAR SUNRISE TUESDAY. 

* IMPACTS...HAZARDOUS DRIVING CONDITIONS CAN BE EXPECTED AT TIMES
  THROUGH TONIGHT. IN ADDITION...NORTH WINDS OF 10 TO 15 MPH WITH
  SOME HIGHER GUSTS TONIGHT WILL LIKELY RESULT IN AREAS OF BLOWING
  SNOW AT TIMES ALONG WITH REDUCED VISIBILITIES AND WIND CHILL VALUES
  BETWEEN 13 DEGREES BELOW ZERO AND ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW ALONG WITH
BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING. IF YOU MUST GO OUTSIDE...REMEMBER THAT SEVERAL LAYERS OF
CLOTHES WILL KEEP YOU WARMER THAN A SINGLE HEAVY COAT. A HAT IS
ALSO IMPORTANT AS 20 PERCENT OF BODY HEAT LOSS IS THROUGH THE
HEAD.

&&

$$

COCKRELL

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 5, 11:48 AM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Dec 5, 11:48 AM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1148 AM CST MON DEC 5 2011

.AVIATION...
LIGHT SNOW WILL CONTINUE IN A SOUTHWEST TO NORTHEAST BAND ACROSS THE
TEXAS PANHANDLE THROUGH THIS AFTERNOON. THIS BAND IS EXPECTED TO
SLOWLY PUSH TO THE EAST AND SOUTH THROUGH TONIGHT. THE GUY TAF SITE
WILL PROBABLY NOT SEE MUCH SNOW WITH THE DHT TAF SITE HAVING SNOW
THROUGH THE REST OF THE AFTERNOON INTO THE EVENING AND SNOW
CONTINUING THROUGH MUCH OF THE EVENING AT THE AMA TAF SITE.

VFR CONDITIONS AT THE GUY TAF SITE NOW ARE EXPECTED TO DECREASE INTO
THE MVFR RANGE THIS EVENING AND WILL STAY IN THIS RANGE THROUGH THE
REST OF THE FORECAST.

AT DHT...MVFR CONDITIONS WILL PREVAIL THROUGH THIS FORECAST...WITH
IFR AND LIFR CONDITIONS OCCASIONALLY UNDER THE HEAVIER SNOW
SHOWERS...MAINLY DURING THE NEXT 6 HOURS.

AT AMA...IFR CONDITIONS WILL LIKELY PREVAIL THROUGH THIS EVENING WITH
CONDITIONS SLIPPING INTO THE LIFR RANGE UNDER THE HEAVIER SNOW
SHOWERS. THEN...MVFR CONDITIONS WILL PREVAIL THROUGH THE REST OF THE
FORECAST AFTER MIDNIGHT.

&&

.PREV DISCUSSION... /ISSUED 1004 AM CST MON DEC 5 2011/

UPDATE...
MAIN REASON FOR THE UPDATE WAS TO SLIDE THE WINTER WEATHER ADVISORY
EASTWARD INTO CARSON AND ARMSTRONG COUNTIES AND INCREASE POPS THROUGH
18Z. BASED ON RADAR RETURNS...HEAVIER BAND OF SNOW MOVING THROUGH THE
SOUTHERN TEXAS PANHANDLE ATTM MAY PRODUCE A QUICK INCH OR SO OF SNOW.
IN ADDITION...STRONG NORTHERLY WINDS WILL PERSIST INTO THE AFTERNOON
WHICH WILL REDUCE VISIBILITIES TO AROUND A MILE IN AREAS OF
SNOW/BLOWING SNOW. DRIER AIR ACROSS THE NORTHERN AND NORTHEASTERN
PARTS OF THE AREA SHOULD LIMIT THREAT OF ACCUMULATING SNOWFALL IN
THESE AREAS.

DID NOT ALTER TEMPERATURES FOR NOW. MAX T/S HAVE ALL READY BEEN
REACHED AND TEMPS WILL REMAIN STEADY IN THE TEENS OR EVEN FALL A FEW
DEGREES THROUGHOUT THE COURSE OF THE DAY.

UPDATED PRODUCTS AND HEADLINES OUT SHORTLY.

PREV DISCUSSION... /ISSUED 640 AM CST MON DEC 5 2011/

AVIATION...
/12 UTC TAFS/ LIGHT SNOW CONTINUES TO SPREAD ACROSS THE TX/OK
PANHANDLES THIS MORNING AHEAD OF AN UPPER-LEVEL LOW OVER THE FOUR
CORNERS REGION. EXPECT LIGHT SNOW TO CONTINUE THROUGHOUT THE DAY...AS
LIFT IN ADVANCE OF THIS SYSTEM OVERSPREADS THE SOUTHERN PLAINS. CAN
SEE SOME BREAKS WHERE CONDITIONS MAY BRIEFLY RETURN TO VFR BUT FOR
THE MOST PART EXPECT MVFR CIGS/VISBYS THROUGH THE END OF THE FORECAST
PERIOD. THIS SYSTEM WILL BE SLOW TO EXIT EAST OF THE AREA...SO HAVE
-SN IN THROUGH THE END OF THE FORECAST. DID HOWEVER END -SN AT KGUY
BY 08Z AS DRIER AIR IS EXPECTED TO MOVE INTO THE OK PANHANDLE WHICH
WILL MAKE IT TOUGH FOR SNOW TO REACH THE GROUND.

NORTH TO NORTHEAST WINDS CONTINUE TO INCREASE THIS MORNING WHERE
SPEEDS OF 20 TO 30 KTS ARE EXPECTED. WINDS WILL DIMINISH TO AROUND 10
TO 15 KTS THIS EVENING.

CLK

PREV DISCUSSION... /ISSUED 605 AM CST MON DEC 5 2011/

DISCUSSION...
BUSY NIGHT SO WILL KEEP SHORT. HAVE EXPANDED WINTER WEATHER ADVISORY
TO INCLUDE MORE OF SCNTRL TX PANHANDLE AS MORE SNOW IS FALLING AND
STARTING TO ACCUMULATE THAN PREVIOUS INHERITED PACKAGE. STILL EXPECT
1 TO 4 INCHES OVERALL IN ADVISORY AREA...WITH HIGHEST AMOUNTS ACROSS
FAR WRN COUNTIES NEAR THE NEW MEXICO STATE LINE. A FEW LOCATIONS
OUTSIDE ADVISORY AREA MAY RECEIVE A DUSTING UP TO AN INCH AT THIS
TIME. RAISED POPS ACROSS THE BOARD ALL ZONES FOR TODAY BASED ON RADAR
AND SFC OBS. LATER SHIFTS WILL NEED TO MONITOR FURTHER TODAY AND BE
PREPARED TO INCLUDE MORE OF FCST AREA IF NECESSARY.

THE UPPER LEVEL STORM SYSTEM RESPONSIBLE FOR THIS ROUND OF WINTER
PRECIPITATION WILL BE SLOW TO MOVE OUT OF THE AREA...AND HAVE
LINGERED SLGT CHC TO CHC POPS INTO EVENING HOURS...HIGHEST W AND
LOWEST ERN ZONES. KEPT POPS BELOW MENTIONABLE TUESDAY ALTHOUGH THERE
COULD BE A FEW LEFT OVER FLURRIES IN WRN ZONES. COLD TEMPS THRU
TUESDAY NIGHT AREAWIDE. WIND CHILL VALUES MAY GET INTO ADVISORY
CRITERIA TONIGHT AND TUESDAY NIGHT...BUT WIND SPEEDS MAY ACTUALLY FALL
BELOW 10 MPH DURG TIME OF LOWEST WIND CHILLS. THIS ISSUE CAN BE
ADDRESSED FURTHER ONCE SNOW ENDS.

MODELS IN BASIC AGREEMENT FOR REMAINDER OF THE WEEK. ANOTHER COLD
FRONT MOVES THRU THURSDAY. THIS NEXT FRONT SHOULD BE A DRY ONE FOR
PNHDLS. MODERATING TEMPS SEEN FOR THE WEEKEND.

ANDRADE

FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDTIIONS ARE EXPECTED THIS
WEEK DUE TO COLD AND MOIST CONDITIONS.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WINTER WEATHER ADVISORY UNTIL 6 AM CST TUESDAY FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...HARTLEY...
     OLDHAM...POTTER...RANDALL.

OK...WINTER WEATHER ADVISORY UNTIL 6 AM CST TUESDAY FOR THE FOLLOWING
     ZONES: CIMARRON.

&&

15/10
Hazardous weather outlook, Dec 5, 12:29 PM CST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1229 PM CST MON DEC 5 2011

OKZ001>003-TXZ001>020-060630-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
1229 PM CST MON DEC 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE WESTERN OKLAHOMA
PANHANDLE AND THE WESTERN AND CENTRAL TEXAS PANHANDLE.

SNOW WILL CONTINUE THIS AFTERNOON ACROSS THE WESTERN OKLAHOMA
PANHANDLE AND THE WESTERN AND CENTRAL TEXAS PANHANDLE WHERE
ACCUMULATING SNOWFALL IS EXPECTED. IN ADDITION...BLUSTERY NORTH TO
NORTHEAST WINDS OF 20 TO 30 MPH WILL PRODUCE WIND CHILL VALUES OF 10
ABOVE TO 5 BELOW ZERO ACROSS THE PANHANDLES. BLOWING SNOW MAY REDUCE
VISIBILITIES TO AROUND A MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE WINTER WEATHER ADVISORY FOR THE WESTERN OKLAHOMA PANHANDLE AND
THE WESTERN AND CENTRAL TEXAS PANHANDLE WILL CONTINUE UNTIL 6 AM
TUESDAY. TOTAL SNOWFALL ACCUMULATIONS BETWEEN 1 AND 4 INCHES CAN BE
EXPECTED IN THE ADVISORY AREA. IN ADDITION...BLOWING SNOW MAY REDUCE
VISIBILITIES TO AROUND A MILE AT TIMES. DANGEROUSLY LOW WIND CHILL
VALUES BETWEEN 10 DEGREES BELOW ZERO AND 5 DEGREES BELOW ZERO CAN BE
EXPECTED ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES MONDAY
NIGHT INTO TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS AND
WEATHER OBSERVERS ARE REQUESTED TO RELAY ANY SNOWFALL REPORTS TO
THE NATIONAL WEATHER SERVICE IN AMARILLO.

GOEHRING

Nearby

Winter Storm Warnings in Texas, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.